Alert archive / Tennessee / River Flood Warnings in 2013
River Flood Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 11, 2013, 9:12 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 11, 2013, 10:33 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2013, 9:12 AM CDT (14:12 UTC)
- In effect from
- Apr 11, 2013, 10:33 AM CDT
- Expired
- Apr 11, 2013, 9:27 PM CDT
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:29 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 11, 6:29 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT THU APR 11 2013
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 500 AM CDT THU APR 11 2013/
DISCUSSION...
A LARGE AND DEEP UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL
PLAINS THIS MORNING WILL LIFT NORTHEASTWARD INTO THE WESTERN GREAT
LAKES REGION BY FRIDAY MORNING. A POTENT SHORTWAVE ROUNDING THE
BASE OF THE TROUGH OVER SOUTH CENTRAL TEXAS EARLY THIS MORNING
WILL EJECT NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY TODAY. AT
THE SURFACE A COLD FRONT HAS EDGED JUST EAST OF THE MISSISSIPPI
RIVER AS OF 09Z...BUT CONTINUES TO SLOW AND IS BECOMING RATHER
STATIONARY ACROSS THE AREA IN RESPONSE TO THE HEIGHT FALLS
ASSOCIATED WITH THE SHORTWAVE TO THE SOUTHWEST. ABUNDANT RAIN AND
THUNDERSTORMS CONTINUE ALONG A BAND FROM WESTERN LOUISIANA
NORTHEASTWARD ACROSS THE MID SOUTH INTO THE SOUTHERN GREAT LAKES
EARLY THIS MORNING. HEAVY RAINFALL HAS BEEN OBSERVED AT TIMES
WITHIN THIS BAND WITH A GENERAL ONE TO THREE INCHES FALLING OVER
THE PAST FOUR HOURS...ESPECIALLY IN AREAS WHERE CONVECTION HAS
BEEN TRAINING.
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE MAINLY ALONG AND EAST OF
THE MISSISSIPPI RIVER THROUGH THE DAY AS THE SHORTWAVE CROSSES THE
FORECAST AREA. THERE WILL REMAIN A POTENTIAL THREAT FOR SEVERE
WEATHER ACROSS PORTIONS OF NORTHEAST MISSISSIPPI AS THE
APPROACHING SHORTWAVE TAKES ON A NEGATIVE TILT ALLOWING FOR
INCREASING AMOUNTS OF INSTABILITY OVER THESE LOCATIONS. SBCAPE
VALUES OVER NORTHEAST MISSISSIPPI SHOULD RANGE BETWEEN 500-1000
J/KG...WITH LI/S TO -4C. IN ADDITION...A LOW LEVEL JET STREAK ON
THE ORDER OF 40-50 KTS SHOULD BE LIFTING ACROSS NORTHEAST
MISSISSIPPI INTO MIDDLE TENNESSEE THROUGH EARLY AFTERNOON. LATEST
MODEL SOUNDINGS ACROSS THIS AREA STILL INDICATES LOW LEVEL BACKING
OF THE WIND FIELDS THROUGH EARLY AFTERNOON AS A WAVE OF LOW
PRESSURE LIFTS NORTHEASTWARD ALONG THE FRONT. A FEW SEVERE
THUNDERSTORMS WILL STILL BE POSSIBLE FROM MID MORNING THROUGH
EARLY AFTERNOON AS THE FRONT MOVES EAST TODAY. THERE WILL EXIST A
THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES ACROSS PORTIONS
OF NORTHEAST MISSISSIPPI. ELSEWHERE...ATTENTION TURNS TO POTENTIAL
FLASH FLOODING AS DEEP MOISTURE CONTINUES TO OVERRUN THE FRONTAL
BOUNDARY AS THE SHORTWAVE APPROACHES. PRECIPITABLE WATER VALUES
BETWEEN 1.5-2.0 INCHES COMBINED WITH TRAINING THUNDERSTORMS AS THE
UPPER LEVEL FLOW BECOMES INCREASINGLY ALIGNED WITH THE FRONT UNTIL
THE PASSAGE OF THE SHORTWAVE SHOULD SERVE TO INCREASE THE THREAT
FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING ACROSS AREAS ALONG
AND EAST OF THE MISSISSIPPI RIVER. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR THESE LOCATIONS TODAY IN ANTICIPATION OF THE HEAVY
RAINFALL POTENTIAL.
THE SHORTWAVE SHOULD MOVE EAST THIS EVENING HELPING TO SWEEP THE
COLD FRONT THROUGH THE AREA. THIS SHOULD BRING AN END TO RAIN AND
THUNDERSTORMS BY THIS EVENING ACROSS EASTERN LOCATIONS. HIGH
PRESSURE WILL BUILD INTO THE MID SOUTH FROM THE WEST LATER TONIGHT
WITH CLEARING SKIES AND COOLER TEMPERATURES EXPECTED. SOME PATCHY
FOG MAY ALSO DEVELOP AFTER MIDNIGHT TONIGHT AS SKIES CLEAR AND
WINDS BECOME LIGHT.
SURFACE HIGH PRESSURE WILL MOVE OVER THE AREA FRIDAY AND BECOME
POSITIONED TO OUR EAST BY THE WEEKEND. THIS WILL KEEP DRY
CONDITIONS AND SEASONABLE TEMPERATURES THROUGH SATURDAY. THE UPPER
FLOW SHOULD BECOME INCREASINGLY SOUTHWESTERLY BY SUNDAY AS ANOTHER
UPPER LEVEL TROUGH DIGS ACROSS THE WESTERN STATES. AN EMBEDDED
SOUTHERN STREAM SHORTWAVE EMBEDDED WITHIN THE FLOW ALOFT SHOULD
MOVE EAST ACROSS THE LOWER MISSISSIPPI VALLEY ON SUNDAY AND SUNDAY
NIGHT. AS THIS SHORTWAVE APPROACHES...IT SHOULD HELP TO LIFT A
WARM FRONT NORTH ACROSS THE AREA SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT. INCREASING MOISTURE IN COMBINATION WITH THE FRONT AND
SHORTWAVE SHOULD HELP TO INCREASE CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA BY THE END OF THE UPCOMING
WEEKEND.
UPPER TROUGHING WILL CONTINUE TO BECOME AMPLIFIED OVER THE WEST BY
EARLY NEXT WEEK WITH UPPER RIDGING BUILDING OVER THE AREA. THIS
SHOULD ALLOW FOR AN EXPANSIVE WARM SECTOR TO DEVELOP BEHIND THE
WARM FRONT FOR THE FIRST HALF OF NEXT WEEK. WARM AND INCREASINGLY
HUMID CONDITIONS SHOULD PERSIST THROUGH THIS TIME PERIOD.
TEMPERATURES SHOULD RANGE FROM THE LOWER 80S DURING THE DAY AND
MID 60S AT NIGHT. DEWPOINTS WILL ALSO RISE WELL INTO THE 60S
THROUGH THE EXTENDED FORECAST PERIOD. CONVECTIVE CHANCES SHOULD BE
LIMITED EARLY NEXT WEEK AS THE ATMOSPHERE BECOMES INCREASINGLY
CAPPED. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD HOLD
OFF UNTIL THE MIDDLE TO END OF NEXT WEEK AS THE WESTERN TROUGH
MOVES EAST.
JLH
&&
.AVIATION...
12Z TAF CYCLE
NOT MUCH CHANGE FROM 06Z THINKING WITH MEM...MKL AND TUP SEE THE
MOST CONVECTIVE ACTIVITY WITH TUP HAVING THE BEST CHANCE FOR A
SLIGHTLY STRONGER STORM AS A SLOW MOVING COLD FRONT TRACKS THROUGH
THE REGION. CIGS/VIS WILL MAINLY SHUFFLE BETWEEN MVFR AND VFR
CONDITIONS AND ONLY DROP TEMPORARILY TO IFR. PRECIPITATION WILL
EXIT FROM WEST TO EAST THIS AFTERNOON/EARLY EVENING WITH VFR
CONDITIONS...THOUGH LATE NIGHT MVFR FOG WILL BE POSSIBLE AT MKL AND
TUP. WINDS BEHIND THE FRONT WILL BE WEST TO NORTHWEST AROUND 10
KTS. OUT AHEAD OF THE BOUNDARY...WINDS WILL BE SOUTH TO SOUTHWEST
WITH OCCASIONAL GUSTS AT TUP. LIGHT WEST WINDS ARE EXPECTED LATE
IN THE PERIOD.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 60 45 66 48 / 100 10 0 0
MKL 63 39 65 39 / 100 10 0 0
JBR 57 41 63 41 / 60 0 0 0
TUP 68 45 70 42 / 100 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CRITTENDEN-
LEE AR-MISSISSIPPI-PHILLIPS-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR COAHOMA-
DESOTO-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CROCKETT-
DYER-FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-
TIPTON-WEAKLEY.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-MCNAIRY.
&&Hazardous weather outlook, Apr 11, 5:07 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 507 AM CDT THU APR 11 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 507 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THROUGH EARLY THIS AFTERNOON. THIS THREAT AREA IS ALONG AND SOUTHEAST OF A LINE FROM IUKA TO TUPELO TO HOUSTON MISSISSIPPI. THE POTENTIAL WILL EXIST FOR DAMAGING WINDS AND ISOLATED TORNADOES WITH ANY STORMS THAT REACH SEVERE LIMITS. THE SEVERE WEATHER THREAT SHOULD END BY LATER THIS AFTERNOON AS A COLD FRONT MOVES EAST OF THE REGION. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE OVER AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THIS AREA INCLUDES FAR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WESTERN TENNESSEE...AND ALL OF NORTHERN MISSISSIPPI. THE POTENTIAL WILL EXIST FOR AN ADDITIONAL ONE TO THREE INCHES...WITH SOME LOCATIONS EXPERIENCING TOTAL STORM RAINFALL AMOUNTS IN EXCESS OF FOUR INCHES. THIS COULD LEAD TO FLASH FLOODING OF LOW WATER CROSSINGS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JLH
In the hours before
Local storm report, Apr 11, 8:53 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 AM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM FLASH FLOOD RIPLEY 34.73N 88.94W
04/11/2013 TIPPAH MS TRAINED SPOTTER
NUMEROUS STREETS FLOODING. SOME STREETS CLOSED BY LAW
ENFOREMENT DUE TO 12-24 INCHES OF STANDING AND FLOWING
WATER.
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:22 AM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 13 hr |
| Apr 11, 4:51 AM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Obion, Weakley | 4 hr |
| Apr 11, 7:48 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Gibson, Henderson, Henry, Madison and 1 more | 3 hr |
| Apr 11, 8:29 AM CDT | Flash Flood Warning | MEG | Decatur | 10 hr |
| Apr 10, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 44 min |
| Apr 11, 1:24 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica | 7 hr |
| Apr 11, 8:57 AM CDT | Flash Flood Warning | MEG | Alcorn, Pontotoc, Tippah, Union | 3 hr |
| Apr 11, 9:35 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 40 min |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 40 hr |
| Apr 11, 12:42 PM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
| Apr 10, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 41 min |
| Apr 10, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 52 min |
| Apr 10, 9:19 PM CDT | Flash Flood Warning | MEG | Cross, Poinsett | 5 hr |
Nearby
River Flood Warnings in Tennessee, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.